low blood sugar

timmer
By timmer Latest Reply 2008-10-18 05:38:55 -0500
Started 2008-10-17 00:00:22 -0500

Maybe somebody could explain what I'm doing wrong. yesterday, my bloodsugar was staying in the normal range and I hadn't taken any shots or pills. when i arrived home from work i injected 15 units of insulin. within an hour I felt shaky inside and experienced cold sweats. I check my sugar and my meter wouldn't register a number but said my blood sugar was below 20. I immediatly started drinking a regular pepsi with peanut butter. I thought I was going to pass out. this morning i read 131. I can't understand why my sugar level had dropped so low for no apparent reason.I would appreciate any insight you could give me to understand this.
I'm patting myself on the back today. I'm celebrating 1 year of sobriety.
I wish you all a great weekend.
Tim


12 replies

PAT L
PAT L 2008-10-17 17:30:02 -0500 Report

YOU DIDNT SAY WHICH INSULIN YOU TOOK. THERE IS 2 TYPES OF INSULIN. ONE IS FOR 3 HOURS OR A QUICKIE AN THE OTHER IS FOR 8 HOURS. WHICH JUST HOLD YOU ABOUT WHAT YOU SHOULD BE. AN OTHER PROBLEM IS IF YOU DRANK A LOT IN THE PAST YOU COULD HAVE A LIVER PROBLEM AN IT WILL NOT STORE SUGAR LIKE IT SUPPOST TO AN RELEASE IT WHEN IT IS NEEDED IN THE BODY. SO YOU NEED TO BE MORE CAREFUL AN WATCH YOUR LEVELS MORE CLOSE TO INSURE THEY STAY IN THE AREA YOU NEED THEM TO.

timmer
timmer 2008-10-18 05:22:40 -0500 Report

Thank you to everyone for your kind words. When I talked to my Dr. he said when your blood sugar falls below 20 you're knocking on death's door. I don't know how true that is but I don't plan to find out.
wishing you all a great weekend,
Tim

teddybearcub1960
teddybearcub1960 2008-10-17 03:20:11 -0500 Report

I have noticed that when my blood sugar goes low is just before supper and that is with having had 4 small meals during the day. I take Levemir 10 units at 10 p.m.

Goddess
Goddess 2008-10-17 02:37:14 -0500 Report

What I can't understand is I'm on Byetta. I do what I'm supposed to do. Sometimes I eat like a pig then later my sugar is low. What's going on?

timmer
timmer 2008-10-17 04:29:22 -0500 Report

Hi Misery,
I'm on Byetta as well and i swear it increases my appetite.
My Dr. says it was developed to force the body to manufacture insulin and curb your appetite. I'm not sure if Byetta caused my bllod sugar to plunge below 20 yesterday or. I'm to new on these drugs to know for sure yet. I will keep reading other people's thoughts regarding this . Take care of yourself.
Tim.

Lanore
Lanore 2008-10-17 01:08:25 -0500 Report

Hi Tim
You said you injected 15 units, but did you have dinner with that?? If not that maybe why you went down so low.
If you had dinner than maybe you didn't eat enough.
I use insulin as well and know that it can happen at any time, I usually have this problem at night around 2am.

Debe Pendice
Debe Pendice 2008-10-17 00:09:41 -0500 Report

Tim,

You deserve a well pat on the back..That is great, I'm proud of you. Now with the low blood sugar, I too have been experiening the same. Going thru my logs I have forgetting like mid morning or nighttime snacks. Are you eating enough calories. Keep a log if this is persistant tell your MD maybe your insulin needs altered. Debe

Next Discussion: FREE OFFERS »